Depression and Weight Issues - What about a general psych thread???
04-02-2013, 10:33 AM
Because, lets face it, depression isn't the only psychiatric illness out there. Antipsychotic medications are known to have a pretty hardcore weight gain side effect. How about all the other people out here who are on things other than ssris/ssnris????
For me, Thorazine and Haldol are the real butt kickers, they are SO HELPFUL, but the weight gain makes them pretty much not worth it :(
Edit: take that back, risperidal was the WORST. A high dose of that coupled with an involuntary stay on a psych unit with no smoking: 40 pounds gained in a month. Awful!!!!!!!!
04-03-2013, 10:39 PM
I'm on Geodon right now and it's pretty weight neutral. Zyprexa was the worst. I gained 30 lbs in 3 weeks. I'm also on Lamictal and Tegretol. I gained 5 lbs when i first started the Tegretol. Since then my psych has put me on Provigil so I can stay awake, and I've lost 10 lbs b/c it curbs my appetite.
What dx do you have? I have bipolar I and OCD.
04-04-2013, 10:16 PM
That's a good idea. If anything is out of balance, then it can affect other parts of our life. I think not only Depression, but Anxiety can cause a person to overeat or have unhealthy habits as well. A lot of the psychiatric condition can cause or go hand-in-hand with Depression though I think.
I know what you mean! I was put on Abilify when I was already on Effexor and Wellbutrin at one point. Abilify has some research on it where those kind of drugs can lead to blood sugar problems or Diabetes.
SSRI's and similar drugs are definitely not the only psychiatric medicines that lead to weight gain, I can definitely agree with that!
04-08-2013, 12:06 AM
Anxiety is my biggest problem with weight gain. I'm on an anti-depressant and anti-anxiety. When I start to get those feelings creeping up, I binge eat. :/ Luckily I'm moving many states away to get away from the sources of my anxiety and to go to college. I would love to see a Psych thread on here! Especially since Depression isn't the only illness that can contribute to increased weight gain.
04-11-2013, 11:31 PM
As far as psych meds, I'm on Divalproex ER, Sertraline, and Abilify (as well as a birth control for mood stabilizing which I haven't taken in a couple months...:|)
Endocrine pills are Metformin and Synthroid (high insulin/low thyroid).
I totally understand what you mean Kraitxx3, my psych med doc wants to switch up my meds because of my high weight, but I'm at such a good place right now emotionally that I'm nervous to do so! While I do feel hungry more frequently since starting psych meds (Abilify especially), I mostly contribute my weight gain/plateau to bad habits and binge-eating. Who knows.
vBulletin® v3.6.7, Copyright ©2000-2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO